Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Pain Management
Jul 23, 2006

I have tried everyway my Doctorand I could and nothing worked but Oxycontin and Oxycone as a breack through mediction, suggested by a specialist for debilitating lipodysrphy lipoatrophy, peripheral neauropathy and firbomyalgia, to mention some. They allow me to fuction again to the point of walking miles and working out.(with the miracle of Serostim I have gained back 20 pounds in 3 months. Lately am being consumed by an awful side effect. I wake up terrified over and over, making me want to quit the treatment, sometimes quit treatment altgether. I was well on the way to my grave after 25 years of HIV now AIDS for mnay years. I fought through so much to return to a place where I can leave my home, now this. Can the pain meds cause this kind of terror ? I mean, I wake so scared and sensitive to light and sound, lterally shaking in fear. I think I am going mad at these times. I am at a loss as to what to do. I have been on a steady dose for some time now and resist upping the very physically addictive drugs. Do you have an answer to my question and possibly suggestions? Ready to throw in the towel. Thank you Doctor Horwath

Response from Dr. Horwath

Oxycontin can have a number of emotional and behavioral side effects, including insomnia and mood changes. But I would not assume that waking up terrified is due to the oxycontin, and I would not rush to change the dose if it is working well for your peripheral neuropathy. I imagine you are on a number of other drugs (antiretrovirals?).

People with HIV experience a variety of psychiatric symptoms due to Sustiva. It is the most common cause of sleep disruption, insomnia, strange dreams and night terrors in people with HIV. I don't know if you're taking Sustiva, but if so discuss it with your HIV specialist to see if there are reasonable alternatives for you.



Previous
Severe anemia HIV positive
Next
HIV + and Gym

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement